Hey there! Sign in to join this conversationNew here? Join for free

Side-effects of Microgynon 30? Alternative pills? Watch

    • Thread Starter
    Offline

    0
    ReputationRep:
    Hi, so I started the pill about a year ago. Microgynon 30 was suggested, so I just thought I'd try it out. On the one hand, it's been good. No accidents, periods have been regular, lighter and I don't get many stomach cramps anymore. However, I have noticed a number of changes. I get headaches far more frequently (feels like tension often in temples), sometimes around ovulation nearly every other day. I feel a lot more emotionally unstable, I've been struggling with symptoms of depression, lack of motivation and PMS. Furthermore, increased appetite (good in a way because my eating habits were poor), weight gain of almost 2 stone in a year (not good since I'm now verging overweight), tender breasts near ovulation, decline in sex drive and nausea.
    What experiences have you had with this pill or others? Do you think I should try change to a different pill? Any recommendations?
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Online

    21
    ReputationRep:
    (Original post by Opulent)
    Hi, so I started the pill about a year ago. Microgynon 30 was suggested, so I just thought I'd try it out. On the one hand, it's been good. No accidents, periods have been regular, lighter and I don't get many stomach cramps anymore. However, I have noticed a number of changes. I get headaches far more frequently (feels like tension often in temples), sometimes around ovulation nearly every other day. I feel a lot more emotionally unstable, I've been struggling with symptoms of depression, lack of motivation and PMS. Furthermore, increased appetite (good in a way because my eating habits were poor), weight gain of almost 2 stone in a year (not good since I'm now verging overweight), tender breasts near ovulation, decline in sex drive and nausea.
    What experiences have you had with this pill or others? Do you think I should try change to a different pill? Any recommendations?
    I did experience headaches and nausea on that pill, and it increased my blood pressure quite significantly so was told to stop taking it. Go speak to a doctor and mention those side effects and it's likely they could suggest something else to try as that's a lot of potential side effects you are experiencing.
    Offline

    12
    ReputationRep:
    (Original post by Opulent)
    Hi, so I started the pill about a year ago. Microgynon 30 was suggested, so I just thought I'd try it out. On the one hand, it's been good. No accidents, periods have been regular, lighter and I don't get many stomach cramps anymore. However, I have noticed a number of changes. I get headaches far more frequently (feels like tension often in temples), sometimes around ovulation nearly every other day. I feel a lot more emotionally unstable, I've been struggling with symptoms of depression, lack of motivation and PMS. Furthermore, increased appetite (good in a way because my eating habits were poor), weight gain of almost 2 stone in a year (not good since I'm now verging overweight), tender breasts near ovulation, decline in sex drive and nausea.
    What experiences have you had with this pill or others? Do you think I should try change to a different pill? Any recommendations?
    Here are the problems I found with the pill:

    Pelvic pain, depression, anxiety, panic attacks, PMS, acne, weight change, loss in sex drive, lack of lubrication ...it just goes on and on and on.

    I went to my Dr about changing the brand of pill and to be honest this did nothing to me. However, I'd say it's worth a try because our bodies are different after all.

    What did help me in the end was taking a 6 month break off of the pill and then went back on it again. After the wee detox my body was fine!
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: September 26, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Did TEF Bronze Award affect your UCAS choices?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.